Tourette's Syndrome - how safe is haldol if taken over a long period of time?

Answers (1)

9 Sep 2010

I guess long term use can result in severe depression (to the point of suicidal risk - severe with a capital "S"), dependence (as is true of most medications that effect the brain), the risk of Dyskinesia (it's an older anti-psychotic, so the risk is much more severe than the newer types), the risk of Neuroleptic malignant syndrome, an increased risk of breast cancer somewhere between 3 to 9% increased risk, (but the study was only in women, however is not official, and needs to be redone), heart problems (but that can be screened with a cardiograph), and as an overall, a very very long list of side effects...

I hope that this is of some help, and I wish the best luck to you!
Jeff K

Votes: +0
hutch11 14 May 2011

I have been on Tegretol for about 25 years. I have not suffered from any significant side effects at any time. I am just about the phase out of the drug - with my GP's approval. With all the warnings about not stopping suddenly, I am being very cautious and would appreciate any advice from those who have stopped in the past.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Tourette's Syndrome - My son was recently prescribed Orap2mg. for Tourettes. He used Reglan for 5?

... years. worked great until now. He is 15. Does anyone have experience w/ this drug? Good?, Bad?

1 answer 9 Nov 2009

How does Baclofen help people with Tourettes Syndrome? Also is it considered a narcotic medicine?

My 14 yr old daughter was just started on baclofen for Tourette's Syndrome but she is also border line psycitsophrenic(spelled wrong?) I've ...

1 answer 27 Feb 2012

Tourette's Syndrome - Which medications have you taken for tourettes ONLY? (Not to treat adhd etc.)?

... Has it helped? What were the side effects

1 answer 30 Dec 2012

Can Gabapentin cause Tourettes Syndrome like behavior?

I've been taking Gabapentin 100mg five times per day for about six months. Over the past 3 or 4 months I've begun having the uncontrollable ...

1 answer 28 Feb 2013